Appearance
photo 2 options
  • Logo

    Uploading…
    Photo Uploaded
    Error!
  • Footer Logo

    Uploading…
    Photo Uploaded
    Error!
color 6 options

Success!

Your settings have been saved.

Current Events / Lifestyle PopWrapped | Current Events

Stay Away From Aspirin If You're In Your Seventies

Mary Kiser | PopWrapped Author

Mary Kiser

06/17/2017 12:07 pm
PopWrapped | Current Events
Stay Away From Aspirin If You're In Your Seventies  | Aspirin
Media Courtesy of FDA

Aspirins cause more headaches than they take away.

According to a new report, men and women over the age of 75 should steer clear of the pain reliever. Otherwise, they're at risk for a slew of health complications. "People over 75 taking daily aspirin after a stroke or heart attack are at higher risk of major -- and sometimes fatal -- stomach bleeds than previously thought," a BBC article says. Doctors will normally prescribe high doses of the medication to individuals who have already experienced alarming problems with their heart, for example. The patients are supposed to take the medication each day. However, the particular NSAID is too dangerous, not to mention unhealthy. "Researchers at Oxford University followed 3,166 patients who had previously had a stroke or heart attack and were prescribed aspirin or similar blood-thinning drugs. They found that, for patients aged under 65, the annual rate of disabling or fatal bleeds was less than 0.5% (around one person in every 200 people taking the medication)," the article continues.

The chances are slim, but only for people under 75. People between the ages 75 and 84 are at an elevated risk, and the stats show that 3 of 200 people will have problems with internal bleeding. Experts advise avid users to be careful. "Researchers recommend anyone taking the drug should review the decision with their doctor every three to five years, to make sure individual circumstances are taken into account," the article continues.

People who take the medication daily should also talk to their doctor before discontinuing the drug. Even if they'd like to go cold turkey, they should seek counsel first. Otherwise, they're at an elevated risk for a stroke or heart attack. "Scientists warn that stopping aspirin suddenly can be harmful," the article continues. Even though the risks seem small, don't take any chances. Medication can be a godsend, but it's not without its faults.


Share


Are you sure you want to delete this?

ConfirmCancel